My girlfriend and I had sex in January and she just started taking birth control pill.
Patient :My girlfriend and I had sex in January and she just started taking birth control because she has cysts on her ovaries well we were using condoms just in case anyways a week after first using her birth control she had spotting for like a few hours and that was it but she has since than started craving chocolate and bananas (she normally doesn't like bananas ) but she did have her period so I am not sure what to think. PS. She just started taking birth control when that happened and I have heard that birth control give pregnancy type symptoms
Thanks for the query.
If she has recently started on OC pills , then the spotting in the early days may have been caused by irregular pill into which is common when the person takes it for the first time and hormonal changes are initiated. The symptoms can range from PMS to pregnancy but as menses or withdrawal bleed have occurred already, pregnancy is ruled out completely.
So there is no real cause for worry, she may continue the pills as prescribed.
Hope this helps.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.